Q. Is the heart muscle becoming too weak?

Answered by
Dr. Ritendra Nath Talapatra
and medically reviewed by iCliniq medical review team.
Published on Feb 11, 2018

Hello doctor,

My 59 year old father has hypertension from the past nine years and acidity problem. He got an acute MI last month. Prior to this, from past 10 days, he was suffering from a low blood pressure and our family doctor asked him to stop the BP tablet for a few days. At morning 5 AM, he got high acidity and chest pain, but we thought it was acidity and gave him Rantac and other home remedies. But, he started sweating and got severe pain in the chest. We took him to a nearby hospital and the doctor immediately did the angiography and found the main coronary artery was 100 % blocked which had to be stented immediately. But, he said it is very risky as you have reached late. The damage has already happened. He processed with the angioplasty. There were a total of three blockages on the left side. Two were done via balloon and the 100 % blockage one was stented. Post the surgery, on the next day, my dad started feeling high acidity, big burps, and heaviness in the chest and his heart rate was very high. From then, we were in the hospital for ten days until his heart rate and BP and other things got normal. He had little breathlessness also.

Post returning home, he felt very weak and again a week later, he got readmitted for low blood pressure as my dad fainted at home and we checked the BP was very low and hence we got him to the hospital. The doctors admitted him to the ICCU and started giving fluids to bring up his BP. The doctors said low BP was due to dehydration as my father had gone for motions thrice that particular morning and since the intake of fluids is restricted to 1.5 liters max.

Previous medication when we got discharged: Cardivas, Ivabrad, Ecosprin, Brilinta, Restyl for sleep and now since my dad complained of breathlessness, they have changed the medication and now they have discontinued Cardivas completely and increased the dose of Ivabrad and asked to stop Brilinta and take Prax 10 mg. My query is should one discontinue Cardivas abruptly in between? Also, his heart rate is very fluctuating and at times his respiratory rate also reaches 25 to 30 at times. And his LVEF on the day of discharge was 30 to 35 % but on the day when he got readmitted his LVEF was 25 to 30 %. Is the heart muscle becoming too weak? What could be the reason for the same? Please advice.

#

Hello,

Welcome to icliniq.com.

Your father presented to the hospital late after the episode of acute MI (myocardial infarction) with a total occlusion of LAD. So, before intervention itself, a major part of his anterior heart muscle was damaged. Even after angioplasty, his LVEF deteriorated and your father is now suffering from heart failure with reduced ejection fraction. Ideally, according to the recent ESC guidelines, the medicines should be:

  1. Tablet Ecosprin 75 (Aspirin low strength) OD
  2. Tablet Prax 10 (Prasugrel) OD
  3. Tablet Storvas 40 (Atorvastatin) OD
  4. Tablet Cardace 1.25 (Ramipril) OD
  5. Tablet Cardivas 3.125 (Carvedilol) OD
  6. Tablet Ivabrad 2.5 (Ivabradine) BD
  7. Tablet Dytor Plus (Spironolactone and Torasemide) 10

And fluid intake 1.5L/ day.

So beta blocker must be continued at a reduced dose and to be adjusted with Ivabradine. Send a recent ECG of your father to evaluate whether he is a candidate for CRT or ICD implantation.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Hello doctor,

Thanks for the response. Today he got discharged from the hospital. I am attaching the discharge summary and recent ECG. Can you please guide me if there are any ECG changes from earlier one post the angioplasty? Was there any heart episode due to which he got readmitted or was it because of low blood pressure? Also, kindly advice on the tablets prescribed.

#

Hello,

Welcome back to icliniq.com.

I have seen the reports (attachment removed to protect patient identity).

ECG shows an evolving change of anterior MI. You should keep him under close observation for any more fainting attacks. That may be signs of ventricular arrhythmia and may need ICD after 40 days post-event. Low BP definitely due to low LVEF.

As for medications, I stand by my last prescribed drugs. You can add tablet Zolfresh, Nexpro, Supradyne, Ondem MD and syrup Looz with it.

Do ECG every week and urgently after any fainting attack.

Monitor BP chart and intake-output chart.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My ECG is normal and heart rate is high. Please advise.

Query: Hi doctor, I recently observed that my heart rate (including the resting one) is high. Resting rate is between 75 to 85 beats per minute and an average brisk walking rate is around 115 to 120 beats per minute. When I was unaware, I lived a perfectly normal life with 15 to 16 active hours. However, ...  Read Full »

Heart Healthy Foods

Article Overview: There are millions of people across the globe who suffer from various heart ailments like atherosclerosis, ischemic heart disease, myocardial infarction, coronary heart disease, and stroke. According to the American Public Health Association, a majority of the heart ailments are caused due to a faulty diet and lifestyle pattern owing to today’s sedentary lifestyle. People are so busy and stressful these days that they do not get enough time to exercise and even prepare a healthy meal and end up consuming junk bought from outside which is very palatable and sadly hazardous to health too. Read Article


Here are some of the reasons listed for the causes of various heart diseases. Consumption of Foods High in Bad Cholesterol Bad cholesterol is one which is rich in saturated fats and contains trans fat. Sources of trans fat include butter, ghee, margarine, lard, milk solids, etc. Trans fat is found...  Read Article

What exactly is a right bundle branch block?

Query: Hi doctor, My ECG report says that I have a right bundle branch block. What is it? Does it require attention?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.